Illinois, 2005

Hail and Damaging Winds in Illinois, June 10, 2005

June 10, 2005 · NWS LOT · 5 events in 3 counties and zones

4 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 10, 5:34 PM CST, 6 minutes earlier.

Area forecast discussion, Jun 10, 5:34 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
634 PM CDT FRI JUN 10 2005

.DISCUSSION...

THE FORECAST PROBLEM FOR THE NEXT SEVERAL DAYS WILL BE
WHEN THE THUNDERSTORMS WILL OCCUR.

THERE IS A VORTICITY MAXIMUM MOVED INTO WISCONSIN FROM WESTERN
ILLINOIS. THIS CAUSE SOME SHOWERS AND THUNDERSTORMS IN WISCONSIN
BUT DID NOTHING IN ILLINOIS THIS LATE AFTERNOON. THERE IS NO OTHER
FORCING FOR THUNDERSTORMS AROUND NORTHEAST ILLINOIS THIS EARLY
EVENING. THE SURFACE STREAMLINES SHOW A LOT OF SOUTHERLY FLOW
BUT NO CONVERGENCE AS OF 20 UTC. THE ACARS SOUNDING AT 1946 UTC AT
ORD SHOWS A 1992 J/KG CAPE UP TO 250 MB. MOST OF THE THUNDERSTORMS
ARE IN WISCONSIN AND IN MISSOURI. HOWEVER...WILL KEEP A CHANCE THIS
EVENING AND KEEP IT 30 PERCENT. THERE COULD BE SOME FORCING
AT THE SURFACE THAT COULD DEVELOP LATER THIS EVENING.

THE POPS WILL BE A LITTLE HIGHER ON SATURDAY. THE GFS SHOWS
POSITIVE VORTICITY ADVECTION THIS EVENING AND THEN LATE SATURDAY
NIGHT AND SUNDAY MORNING. WILL KEEP THE PROBABILITY AROUND 40
PERCENT FOR SATURDAY AND 30 PERCENT ON SUNDAY. A 500 MB TROUGH
OVER THE GREAT PLAINS TUESDAY IS EXPECTED TO MOVE INTO WISCONSIN
AND NORTHERN ILLINOIS BY WEDNESDAY MORNING. WE EXPECT SHOWERS AND
THUNDERSTORMS TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. HAVE
FORECAST LOWER HIGH TEMPERATURES AND LOW TEMPERATURES FOR WEDNESDAY
AND THURSDAY. BASED ON THE COOLER AIR AS THE TROUGH MOVES THROUGH.

&&

.AVIATION...

ISOLATED TS HAVE HAVE POPPED UP ACROSS THE AREA IN THE LAST HR OR
TWO. WITH A VERY WARM AND MOIST AIRMASS AND PLENTY OF BOUNDARIES
AROUND...TS COULD FIRE ALMOST ANYWHERE. THIS ACTIVITY WILL PROBABLY
LAST MOST OF THE EVENING AND BEST HANDLED WITH A VCTS AT ALL THE
TERMINALS. LARGE AREA OF CONVECTION ACROSS SE IA AND NORTHERN MO
LIFTING NE BUT MODELS CONTINUE TO SHOW THIS ACTIVIY DISSIPATING
BEFORE IT REACHES NORTHERN IL. AT THIS TIME THINK RFD HAS THE BEST
CHANCE OF SEEING ANY OF THIS ACTIVITY AND WILL INCLUDE A TEMPO
THERE BUT FOR NOW WILL STAY DRY AT CHICAGO AREA TERMINALS.
CONFIDENCE IS TOO LOW TO HAVE MENTION OF TS FOR THE FIRST 3HRS WITH
THE POPCORN TS THEN FOR ANOTHER 3-4 HRS WITH THE LEFTOVERS OF THAT
LINE...IF IT EVEN MAKES IT HERE. CHANCE OF SOME 3-5SM MVFR FOG
TOWARD MORNING...ESPECIALLY AREAS THAT SEE RAIN THIS EVENING AND
WILL INCLUDE AT RFD/DPA. MVFR CIGS/VIS POSSIBLE WITH ANY TS ALONG
WITH GUSTY WINDS AND SMALL HAIL. ISOLATED AFTERNOON CONVECTION
POSSIBLE AGAIN SAT AFTERNOON BUT NOT INCLUDED.

&&

.LOT...WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LK MI...NONE.
Hazardous weather outlook, Jun 10, 4:00 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
500 PM CDT FRI JUN 10 2005

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-111100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
500 PM CDT FRI JUN 10 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER THE
ENTIRE FORECAST AREA.

THE TROPICAL AIR MASS IN PLACE OVER THE MIDWEST HAS ONCE AGAIN
BECOME MODERATELY UNSTABLE. THIS WILL PROVIDE A BREEDING GROUND FOR
SCATTERED THUNDERSTORMS THROUGH THE EVENING HOURS. THE THREAT
POTENTIAL IS FOR BRIEF DAMAGING WIND GUSTS AND MARGINALLY SEVERE
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY
NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS LATE
SATURDAY COULD BECOME SEVERE IN WINNEBAGO...LEE AND OGLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON OR EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-111100-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
500 PM CDT FRI JUN 10 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER
SOUTHERN LAKE MICHIGAN.

THE TROPICAL AIR MASS IN PLACE OVER THE MIDWEST HAS ONCE AGAIN
BECOME MODERATELY UNSTABLE. THIS WILL PROVIDE A BREEDING GROUND FOR
SCATTERED THUNDERSTORMS THROUGH THE EVENING HOURS. THE THREAT
POTENTIAL IS FOR BRIEF DAMAGING WIND GUSTS AND MARGINALLY SEVERE
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY
NIGHT. AT THIS TIME THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS
LOW.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

The radar

The Lincoln radar (KILX), 94 km away, was scanning. The volume nearest the first event began at 23:41 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Ford

When
June 10, 5:40 PM CST
Where
Ford County, Sibley
Measured
55 kt (63 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
40.583, -88.383

Power lines and tree limbs were blown down near Route 47 and Sibley Roads. Utility poles were snapped near Route 47 and Melvin Roads.

Thunderstorm Wind, Du Page

When
June 10, 6:05 PM CST
Where
Du Page County, Hinsdale
Measured
55 kt (63 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
41.800, -87.933

Several large trees, tree limbs and power lines were blown down. A few cars received minor damage from falling tree limbs.

Thunderstorm Wind, Du Page

When
June 10, 6:20 PM CST
Where
Du Page County, Clarendon Hills
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
41.817, -87.983

Power lines were blown down.

Hail, Cook

When
June 10, 6:36 PM CST
Where
Cook County, Palatine
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.100, -88.050

Thunderstorm Wind, Cook

When
June 10, 6:40 PM CST
Where
Cook County, Chicago
Measured
55 kt (63 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
41.833, -87.650

Trees were blown down on the west side of Chicago near the intersection of Latham and Forest Glen Roads.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457402, 5457406, 5457403, 5457405, 5457404.